MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3034
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
It was reported that a 5" (13 cm) bag spike adapter w/spiros¿ w/red cap, vented cap generated a leak during patient use.The reporter stated, ¿5fu leaks from the spiros at 46hr.¿ the event occurred during infusion.There was a concomitant drug with a concomitant device involved.There was no bleed back, with chemo, no biohazard, and an unknown user facility medwatch.The device was not reprocessed/resterilized.The sample is available for return.The quantity affected is 1.A sample photo is not available.There was patient involvement, no adverse event/ patient harm, and no delay in critical therapy.The healthcare provider informed that the liquid leaked from spiros but there was no unprotected chemo exposure to the patient and healthcare provider since the chemo leaked to the floor.There was no healthcare provider harm.
 
Additional Manufacturer Narrative
Received one (1) used.List #ch3034, 5" (13 cm) bag spike adapter w/spiros¿ w/red cap, vented cap; lot #13870275.One (1) used.List #unknown, plum burette set; lot #unknown.No visual damages or anomalies were observed.The sample was tested to procedure and a leak was observed at the connection of the tubing and the spiros.The probable cause of the leak is from an assembly error during assembly in ensenada.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20556856
Report Number9617594-2024-01521
Device Sequence Number8961761
Product Code ONB
UDI-Device Identifier00840619024116
UDI-Public(01)00840619024116(17)290101(10)13870275
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3034
Device Lot Number13870275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FU, UNK MFR; CH-14, ICU MEDICAL
Patient SexUnknown